Alert archive / New York / Special Weather Statements in 2014
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Nov 14, 2014, 3:42 PM EST for Allegany County, Cattaraugus County, Chautauqua County, New York. It was in force for 78 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 14, 2014, 3:42 PM EST (20:42 UTC)
- Expired
- Nov 14, 2014, 5:00 PM EST
- In force
- 78 min
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Cattaraugus County, NY, Chautauqua County, NY
The radar
The Buffalo radar (KBUF), 75 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
894
WWUS81 KBUF 142042
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
342 PM EST FRI NOV 14 2014
NYZ019>021-085-142200-
ALLEGANY NY-CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-
342 PM EST FRI NOV 14 2014
...LAKE EFFECT SNOW WILL CONTINUE TO IMPACT THE AREA...
* AT 335 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL
RATES OF UP TO ONE INCH PER HOUR...AND VISIBILITY OF A HALF MILE
OR LESS. THIS LAKE EFFECT SNOW BAND WAS LOCATED OVER THE
WESTERN SOUTHERN TIER.
* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BANDS INCLUDE...
FREDONIA...
CASSADAGA...
SOUTH DAYTON...
CATTARAUGUS...
CONEWANGO...
LEON...
FRANKLINVILLE...
LITTLE VALLEY...
SALAMANCA...
THIS INCLUDES THE NEW YORK THRUWAY BETWEEN EXITS 58 AND 61.
THIS INCLUDES INTERSTATE 86 BETWEEN EXITS 13 AND 31.
IF TRAVELING ACROSS THE AREA...SLOW DOWN AND ALLOW FOR EXTRA TIME TO
REACH YOUR DESTINATION. WATCH OUT FOR SLICK SPOTS ON AREA ROADWAYS.
IN ADDITION...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
LAT...LON 4199 7861 4224 7977 4229 7974 4242 7946
4250 7935 4256 7916 4260 7913 4239 7795
4199 7804
$$
SJWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Nov 14, 3:11 PM EST, 31 minutes earlier.
Area forecast discussion, Nov 14, 3:11 PM EST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
311 PM EST FRI NOV 14 2014
.SYNOPSIS...
UNSEASONABLY COLD WEATHER WILL PERSIST ACROSS THE REGION RIGHT
THROUGH MOST OF NEXT WEEK. DURING THAT TIME...PERIODIC BOUTS OF
ACCUMULATING LAKE EFFECT SNOW ARE EXPECTED DOWNWIND OF LAKES ERIE
AND ONTARIO.
&&
.NEAR TERM /THROUGH SATURDAY/...
ONCE AGAIN...THE MAIN FORECAST CONCERN IN THE NEAR TERM PERIOD WILL
BE LAKE EFFECT SNOW...AS A COLD WESTERLY TO NORTHWESTERLY FLOW WILL
REMAIN IN PLACE ACROSS THE REGION TONIGHT...BEFORE BACKING TO
SOUTHWESTERLY ON SATURDAY AS HIGH PRESSURE SLIDES FROM THE TENNESSEE
VALLEY TO THE MID ATLANTIC COASTLINE.
LOOKING MORE CLOSELY AT THE DETAILS...AS OF 3 PM MULTI-BANDED LAKE
SNOWS CONTINUE OFF LAKE ERIE ON A NORTHWESTERLY FLOW. WHILE SOME OF
THESE HAVE BEEN WELL ORGANIZED WITH SNOWFALL RATES REACHING TO OR A
BIT ABOVE AN INCH AN HOUR AT TIMES...THE BANDS HAVE ALSO BEEN RATHER
TRANSIENT IN NATURE WITH CONSIDERABLE FLUCTUATIONS IN BOTH LOCATION
AND INTENSITY...WITH THE UPTICKS LIKELY TIED TO INTERMITTENT
UPSTREAM CONNECTIONS TO LAKE HURON. THESE FACTORS ARE LIKELY
HELPING TO HOLD DOWN ACCUMS FROM WHAT THEY OTHERWISE WOULD BE IF
THE BANDS WERE MORE STEADY-STATE IN NATURE.
EXPECT THIS SAME GENERAL SCENARIO TO CONTINUE THROUGH THE EARLY
EVENING HOURS...AFTER WHICH TIME SOME MODEST DRYING ALOFT AND A
LOWERING CAP WILL HELP TO GREATLY SHRINK UP THE FAVORABLE DENDRITIC
SNOW GROWTH ZONE...WHICH WILL CAUSE THE LAKE SNOWS OFF LAKE ERIE TO
WEAKEN. CONSIDERING THIS IN CONJUNCTION WITH THE CONTINUED
MULTI-BANDED AND TRANSIENT NATURE OF THE BANDS...EXPECT ADDITIONAL
ACCUMULATIONS ACROSS CHAUTAUQUA AND CATTARAUGUS COUNTIES TO LARGELY
RANGE IN THE 2 TO 4 INCH RANGE TONIGHT...WITH LOWER AMOUNTS ACROSS
ADJOINING SECTIONS OF SOUTHERN ERIE AND ALLEGANY COUNTIES. WHILE
LOCALLY HIGHER AMOUNTS CANNOT BE TOTALLY RULED OUT...AT THIS POINT
FEEL THESE WOULD BE TOO LOCALIZED TO BE WORTH A LAKE EFFECT SNOW
ADVISORY.
ON SATURDAY...WEAKER REMNANT LAKE SNOWS SOUTHEAST OF LAKE ERIE WILL
THEN SLOWLY LIFT NORTHWARD AS THE FLOW BACKS TO WESTERLY AND THEN
WEST-SOUTHWESTERLY...WITH THESE EVENTUALLY REACHING THE BUFFALO AREA
LATE IN THE AFTERNOON. WHILE THE RESULTANT INCREASING FETCH ACROSS
THE LAKE MAY LEAD TO SOME LIMITED REORGANIZATION AS THE LAKE SNOWS
LIFT NORTHWARD...THIS SHOULD BE HELD IN CHECK BY A CONTINUED CAP
AROUND 5 KFT. THUS...EXPECT ONLY ADDITIONAL MINOR ACCUMULATIONS OF
AN INCH OR TWO OUT OF THE LAKE ERIE LAKE SNOWS ON SATURDAY...WITH
THE BULK OF THESE FALLING FROM THE BUFFALO SOUTHTOWNS SOUTHWARD
ACROSS THE SOUTHERN TIER.
MEANWHILE OFF OUR OTHER LAKE...THE LAKE ONTARIO LAKE SNOWS HAVE
BECOME MUCH MORE CELLULAR AND DISORGANIZED SINCE MOVING OFF THE LONG
AXIS OF THE LAKE THIS MORNING...A CONSEQUENCE OF BOTH THE NOW-
NORTHWESTERLY LOW LEVEL FLOW AND SOMEWHAT DRIER AIR PER REGIONAL
SATELLITE IMAGERY. THESE SHOULD REMAIN IN THIS STATE THROUGH MUCH OF
THE REMAINDER OF THE DAY...BEFORE DIMINISHING DIURNAL INFLUENCES
ALLOW THE LAKE SNOWS TO BECOME SOMEWHAT BETTER ORGANIZED AGAIN THIS
EVENING SOUTHEAST OF THE LAKE.
ONCE THE LAKE ONTARIO LAKE SNOWS BECOME BETTER ESTABLISHED THIS
EVENING...EXPECT THESE TO GENERALLY LINGER ACROSS THE WAYNE-NORTHERN
CAYUGA-FAR SOUTHERN OSWEGO COUNTY CORRIDOR THROUGH THE NIGHT...
BEFORE WEAKENING AGAIN TOWARD MORNING DUE TO DIMINISHING MOISTURE
AND A LOWERING CAP. GIVEN THAT THESE SHOULD ALSO TEND TO BE MULTI-
BANDED IN NATURE...FEEL THAT ADDITIONAL ACCUMS IN THIS AREA SHOULD
ALSO GENERALLY BE IN THE 2 TO 4 INCH RANGE TONIGHT...OR SUB-ADVISORY
IN NATURE.
JUST AS WITH THE LAKE ERIE LAKE SNOWS...THE REMNANT LAKE ONTARIO-
DRIVEN ACTIVITY WILL THEN GRADUALLY LIFT NORTHWARD ON A BACKING LOW
LEVEL FLOW DURING THE COURSE OF SATURDAY...WITH THE REMAINING LAKE
SNOWS EVENTUALLY REACHING THE WATERTOWN AREA BY LATE IN THE DAY. DUE
TO THE AFOREMENTIONED 5 KFT CAP AND LIMITED MOISTURE...THESE WILL
LIKELY PRODUCE ONLY MINOR NUISANCE-TYPE ADDITIONAL ACCUMULATIONS OF
UP TO AN INCH OR SO.
OUTSIDE OF THE MAIN LAKE EFFECT AREAS...SCATTERED LIGHT DIURNALLY-
DRIVEN SNOW SHOWERS AND/OR FLURRIES WILL FADE QUICKLY THIS EVENING
WITH THE LOSS OF HEATING...WITH GENERALLY DRY WEATHER THEN EXPECTED
FOR THE BALANCE OF THE PERIOD. THE COLD WEATHER WILL ALSO
CONTINUE...WITH LOWS TONIGHT RANGING FROM THE MID TEENS ACROSS THE
NORTH COUNTRY TO THE LOWER TO MID 20S SOUTH OF LAKE ONTARIO...AND
HIGHS ON SATURDAY RANGING THROUGH THE 30S. THESE READINGS WILL BE
MORE TYPICAL OF MID TO LATE DECEMBER...RATHER THAN MID NOVEMBER.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
SATURDAY EVENING IS EXPECTED TO START OUT RELATIVELY QUIET WITH THE
EXCEPTION OF SOME GENERALLY WEAK LAKE EFFECT SNOW SHOWERS NORTHEAST
OF BOTH LAKES. A WEAK SHORTWAVE RIDGE WILL BE MOVING NORTHEAST
ACROSS THE REGION AT THIS TIME AND WILL ACT TO SUPPRESS ONGOING LOW
LEVEL INSTABILITY DOWNWIND OF THE LAKES. A LACK OF SYNOPTIC
MOISTURE SHOULD ALSO KEEP ANY LAKE EFFECT SNOW SHOWERS FROM BECOMING
STRONG. THE FLOW WILL BE BACKING...WITH LAKE EFFECT SNOWS...WHAT
THERE IS OF IT...SLOWLY MOVING TOWARD THE NORTHERN NIAGARA FRONTIER
NORTHEAST OF LAKE ERIE...AND TOWARD OR EVEN NORTH OF THE ST LAWRENCE
VALLEY NORTHEAST OF LAKE ONTARIO.
LATE SATURDAY NIGHT AND SUNDAY MORNING...A SHORTWAVE
TROUGH...CURRENTLY NEAR SAN DIEGO...SHOULD BE MOVING NORTHEAST WITH
TIME...AND OVERHEAD BY SUNDAY MORNING. THIS WILL ALLOW SYNOPTIC
MOISTURE TO ONCE AGAIN INCREASE WITH AN UPTICK IN LAKE EFFECT
SNOWS...PROBABLY ALMOST ALL IN NIAGARA COUNTY AND ST LAWRENCE VALLEY
BY THIS TIME. SNOW MAY BE HEAVY ENOUGH FOR FLAGS FOR A PERIOD OF
TIME BEFORE THE FLOW BECOMES MORE WESTERLY LATE SUNDAY...WITH LAKE
EFFECT WEAKENING WHILE MOVING SOUTH OF THE BUF/ART METRO...PROBABLY
SUNDAY EVENING.
LOOKING BACK AT PAST EVENTS...THE LAST SSW EVENT MAY HAVE BEEN BACK
AROUND FEB 1-2 2013 WHERE UP TO A FOOT OF SNOW FELL ALONG THE
NORTHTOWNS AND INTO NIAGARA COUNTY. A BUFKIT COMPARISON SHOWS THAT
THIS EVENT IS NOT QUITE AS IMPRESSIVE WHILE THE CURRENT FORECAST
FLOW IS BACKED EVEN FURTHER. CIPS ANALOGS DO NOT SHOW THAT CASE AS
A CLOSE MATCH...BUT SEVERAL OTHER EVENTS PRODUCED ADVISORY LEVEL
SNOW TO EITHER THE NORTHTOWNS OR FURTHER NORTH IN NIAGARA
COUNTY...POSSIBLY CLIPPING THE NORTHERN AREAS OF BUFFALO PROPER /AND
POSSIBLY NORTH BUFFALO GRAND ISLAND/.
SUNDAY NIGHT...ANY LAKE EFFECT SNOWS WILL CONTINUE WEAKENING OR END
ALTOGETHER AS THEY DROP SOUTH AGAIN WHILE THE NEXT UPPER LEVEL
SYSTEM DROPS SOUTHEASTWARD ACROSS THE COUNTRY AND DEVELOPS A SURFACE
LOW NEAR THE GULF STATES...FORCING A WEAK SURFACE RIDGE TEMPORARILY
OVERHEAD.
MONDAY...THE GULF LOW WILL MOVE UP THE COAST WITH WEAK LIFT
THROUGHOUT WESTERN NY...BUT ENOUGH FOR WIDESPREAD LIGHT SNOW LIKELY
ACROSS ALL OF WESTERN AND CENTRAL NY.
THEN THINGS START TO GET INTERESTING.
COLD AIR BEGINS TO SURGE INTO THE REGION AS A NEAR CROSS POLAR FLOW
ALOFT DEVELOPS...WITH ANTICIPATED LAKE EFFECT DEVELOPMENT ON A
ROUGHLY 260 FLOW SOMETIME MONDAY NIGHT OR EARLY TUESDAY.
ENSEMBLE/CLIMATIC CHARTS SHOW THIS TO BE AN UNUSUALLY AMPLIFIED
PATTERN OVER NORTH AMERICA...WITH A POTENTIAL FOR A STRONG
MESOSCALE/LAKE EFFECT RESPONSE FOR THIS TIME OF YEAR. IF THIS PANS
OUT...THE HEAVIEST SNOW WOULD FALL SQUARELY ON SOUTHERN ERIE AND
MOST OF WYOMING COUNTY. WITH MODELS OFTEN SHOWING A SLIGHT SOUTHERN
BIAS...THIS COULD ALSO AFFECT THE BUFFALO SOUTHTOWNS AND SOME
LOCALES FURTHER NORTH...BUT THIS IS STILL FOUR DAYS OUT AND DETAILS
ARE STILL VAGUE. EAST OF LAKE ONTARIO...LAKE SNOWS MAY GET STARTED
OVER THE TUG HILL BY TUESDAY MORNING.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
A POTENTIALLY STRONG...LONG-LIVED LAKE EFFECT EVENT MAY BE UNDERWAY
EAST OF BOTH LAKES TUESDAY AND TUESDAY NIGHT...WITH FEET OF SNOW
POSSIBLE UNDER THE LAKE BANDS. ALL THE ELEMENTS ARE IN PLACE...AT
LEAST FROM A LOWER RESOLUTION MODEL AND PATTERN RECOGNITION
PERSPECTIVE.
THIS EVENT...SHOULD IT PAN OUT AS CURRENTLY FORECAST...MAY LAST WELL
INTO WEDNESDAY AS WELL WITH BACKING FLOW/NORTHWARD MOVEMENT OF THE
BANDS...FOCUSING LAKE EFFECT SNOW INTO METRO BUFFALO/WATERTOWN AS
ANOTHER SHORTWAVE TROUGH MOVES THROUGH.
AT SOME POINT...THIS EVENT SHOULD WEAKEN WITH TIME...WITH WEAK
RIDGING EXPECTED BY THURSDAY AND FRIDAY. LOW TOPPED LOCALIZED LAKE
EFFECT MAY BE ONGOING THROUGH THIS PERIOD THOUGH AS IS OFTEN THE
CASE...AT LEAST EAST OF LAKE ONTARIO. WILL KEEP A THREAT OF SNOW IN
THE FORECAST FOR THIS PERIOD...WITH LESS IF ANY SIGNIFICANT WEATHER
ELSEWHERE.
TEMPERATURES THROUGHOUT THE PERIOD ARE EXPECTED TO BE WELL BELOW
NORMAL...WITH HIGHS IN THE UPPER 20S IN LAKE BANDS AND NEAR OR JUST
ABOVE FREEZING ELSEWHERE.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
THROUGH TONIGHT...BANDS OF LAKE EFFECT SNOW WILL CONTINUE TO PRODUCE
AREAS OF IFR/MVFR CONDITIONS EAST-SOUTHEAST OF THE LAKES...WITH KJHW
THE TERMINAL MOST AFFECTED. ELSEWHERE...CONDITIONS SHOULD BE MAINLY
VFR...EXCEPT FOR POSSIBLE BRIEF IFR/MVFR IN SCATTERED SNOW SHOWERS.
ON SATURDAY...REMNANT BANDS OF LAKE EFFECT SNOW INITIALLY LOCATED
SOUTHEAST OF THE LAKES WILL LIFT NORTHWARD THROUGH THE DAY AS THE
LOW-LEVEL FLOW BACKS TO WESTERLY AND THEN SOUTHWESTERLY...WITH THESE
EVENTUALLY REACHING THE KBUF/KART TERMINALS LATER IN THE AFTERNOON.
WHILE THE LAKE SNOWS WILL BE WEAKER...THESE WILL STILL BE CAPABLE OF
PRODUCING A PERIOD OF IFR/MVFR AS THEY LIFT NORTHWARD. OTHERWISE...
CONDITIONS SHOULD GENERALLY REMAIN VFR OUTSIDE OF THE MAIN LAKE
EFFECT AREAS.
.OUTLOOK...
SATURDAY NIGHT AND SUNDAY...MAINLY VFR...EXCEPT IFR/MVFR IN LAKE
EFFECT SNOW SHOWERS NORTHEAST OF THE LAKES.
SUNDAY NIGHT AND MONDAY...DETERIORATION TO IFR/MVFR WITH SNOW
SHOWERS BECOMING MORE NUMEROUS.
TUESDAY AND WEDNESDAY...IFR/MVFR IN AREAS OF LAKE EFFECT SNOW
DOWNWIND OF THE LAKES...WITH MVFR/VFR AND SCATTERED SNOW SHOWERS
ELSEWHERE.
&&
.MARINE...
A BRISK WESTERLY TO NORTHWESTERLY FLOW OF COLD AIR WILL GRADUALLY
DIMINISH TONIGHT...WHICH WILL ALLOW WINDS AND WAVES TO FINALLY FALL
BELOW ADVISORY LEVELS BY SATURDAY MORNING.
THIS BREAK WILL BE RATHER SHORT-LIVED THOUGH...AS A FRESHENING
SOUTHWESTERLY FLOW WILL SET UP ACROSS THE LOWER LAKES ON SATURDAY...
THEN WILL PERSIST THROUGH SUNDAY. THIS WILL LIKELY RESULT IN ANOTHER
PERIOD OF ADVISORY-LEVEL WINDS AND WAVES ALONG THE EASTERN SHORES OF
BOTH LAKES.
LOOKING FURTHER AHEAD...ANOTHER PROLONGED PERIOD OF BRISK WESTERLY
TO SOUTHWESTERLY WINDS IS EXPECTED ACROSS THE LOWER LAKES REGION
NEXT WEEK. THIS WILL RESULT IN ADVISORY LEVEL CONDITIONS REMAINING
FAIRLY COMMONPLACE.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EST SATURDAY FOR LEZ040-041.
SMALL CRAFT ADVISORY UNTIL 7 AM EST SATURDAY FOR
LOZ043>045.
SMALL CRAFT ADVISORY UNTIL 4 AM EST SATURDAY FOR LOZ042.
&&
SYNOPSIS...JJR
NEAR TERM...JJR
SHORT TERM...ZAFF
LONG TERM...ZAFF
AVIATION...JJR
MARINE...JJRHazardous weather outlook, Nov 14, 5:00 AM EST, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 500 AM EST FRI NOV 14 2014 NYZ001-002-010-011-151000- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE- 500 AM EST FRI NOV 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATION LATE SATURDAY NIGHT AND SUNDAY ACROSS THE NIAGARA FRONTIER WHEN A LAKE EFFECT BAND IS EXPECTED TO FORM. IT IS STILL TOO EARLY TO DETERMINE SNOWFALL AMOUNTS...BUT THIS MIGHT BRING SEVERAL INCHES OR MORE TO SOME LOCATIONS DEPENDING ON WHERE THE BAND SETS UP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012-019-020-085-151000- WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 500 AM EST FRI NOV 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SIGNIFICANT LAKE EFFECT SNOW IS POSSIBLE ON TUESDAY AND WEDNESDAY. IT IS STILL TOO EARLY TO TELL EXACTLY WHERE THE HEAVIEST SNOW WILL BE...BUT THERE IS A POTENTIAL FOR HEAVY SNOW ACROSS WESTERN PORTIONS OF THE SOUTHERN TIER AND THE THE BOSTON HILLS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003>005-013-014-021-151000- MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-ALLEGANY- 500 AM EST FRI NOV 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-151000- OSWEGO-JEFFERSON-LEWIS- 500 AM EST FRI NOV 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SIGNIFICANT LAKE EFFECT SNOW IS POSSIBLE ON TUESDAY AND WEDNESDAY. IT IS STILL TOO EARLY TO TELL EXACTLY WHERE THE HEAVIEST SNOW WILL BE...BUT THERE IS A POTENTIAL FOR HEAVY SNOW...ESPECIALLY ON THE TUG HILL PLATEAU. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-151000- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 500 AM EST FRI NOV 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Nov 14, 10:13 AM EST, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1013 AM EST FRI NOV 14 2014
NYZ012-019>021-085-141615-
ALLEGANY NY-CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-WYOMING NY-
1013 AM EST FRI NOV 14 2014
...LAKE EFFECT SNOW WILL CONTINUE TO IMPACT THE AREA...
* AT 1002 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MULTIPLE LAKE EFFECT SNOW BANDS CAPABLE OF PRODUCING SNOWFALL RATES
OF UP TO ONE INCH PER HOUR...AND VISIBILITY OF A HALF MILE OR LESS.
THESE LAKE EFFECT SNOW BANDS WERE LOCATED ACROSS EXTREME SOUTHERN
ERIE COUNTY AND THE WESTERN SOUTHERN TIER.
* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BANDS INCLUDE...
GOWANDA...
SPRINGVILLE...
SILVER CREEK...
DUNKIRK...
MAYVILLE...
GERRY...
JAMESTOWN...
SOUTH DAYTON...
LITTLE VALLEY...
FRANKLINVILLE...
BLACK CREEK...
CUBA...
BELMONT...
WELLSVILLE...
THIS INCLUDES THE NEW YORK THRUWAY BETWEEN EXITS 58 AND 61.
THIS INCLUDES INTERSTATE 86 BETWEEN EXITS 4 AND 33.
IF TRAVELING ACROSS THE AREA...SLOW DOWN AND ALLOW FOR EXTRA TIME TO
REACH YOUR DESTINATION. WATCH OUT FOR SLICK SPOTS ON AREA ROADWAYS.
IN ADDITION...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
LAT...LON 4200 7977 4227 7977 4242 7946 4250 7935
4256 7916 4264 7910 4257 7809 4243 7806
4244 7772 4199 7775
REYNOLDSSpecial weather statement, Nov 14, 11:23 AM EST, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1123 AM EST FRI NOV 14 2014
NYZ003>006-141715-
CAYUGA NY-MONROE NY-OSWEGO NY-WAYNE NY-
1123 AM EST FRI NOV 14 2014
...LAKE EFFECT SNOW WILL CONTINUE TO IMPACT THE AREA...
* AT 1120 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES OF UP TO
ONE INCH PER HOUR...AND VISIBILITY OF A HALF MILE OR LESS. THIS
LAKE EFFECT SNOW BAND WAS LOCATED OVER NORTHEASTERN WAYNE AND NORTHERN CAYUGA
COUNTY.
* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
PORT BAY...
WOLCOTT...
VICTORY...
CATO...
IF TRAVELING ACROSS THE AREA...SLOW DOWN AND ALLOW FOR EXTRA TIME TO
REACH YOUR DESTINATION. WATCH OUT FOR SLICK SPOTS ON AREA ROADWAYS.
IN ADDITION...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
LAT...LON 4315 7589 4319 7608 4326 7620 4320 7621
4320 7629 4323 7630 4322 7647 4303 7649
4323 7722 4325 7750 4329 7735 4328 7694
4332 7679 4338 7667 4335 7633 4327 7586
REYNOLDSSpecial weather statement, Nov 14, 11:27 AM EST, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1127 AM EST FRI NOV 14 2014
NYZ019>021-141730-
ALLEGANY NY-CATTARAUGUS NY-CHAUTAUQUA NY-
1127 AM EST FRI NOV 14 2014
...LAKE EFFECT SNOW WILL CONTINUE TO IMPACT THE AREA...
* AT 1124 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MULTIPLE LAKE EFFECT SNOW BANDS CAPABLE OF PRODUCING SNOWFALL RATES
OF UP TO ONE INCH PER HOUR...AND VISIBILITY OF A HALF MILE OR LESS.
THESE LAKE EFFECT SNOW BANDS WERE LOCATED OVER THE WESTERN SOUTHERN
TIER.
* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BANDS INCLUDE...
WESTFIELD...
MAYVILLE...
CHAUTAUQUA INSTITUTE...
FREDONIA...
DUNKIRK...
LAKEWOOD...
JAMESTOWN...
FALCONER AND SILVER CREEK...
THIS INCLUDES THE NEW YORK THRUWAY BETWEEN EXITS 59 AND 61.
THIS INCLUDES INTERSTATE 86 BETWEEN EXITS 4 AND 31.
IF TRAVELING ACROSS THE AREA...SLOW DOWN AND ALLOW FOR EXTRA TIME TO
REACH YOUR DESTINATION. WATCH OUT FOR SLICK SPOTS ON AREA ROADWAYS.
IN ADDITION...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
LAT...LON 4200 7977 4227 7977 4242 7946 4250 7935
4257 7915 4243 7892 4242 7854 4227 7773
4199 7775
REYNOLDSSpecial weather statement, Nov 14, 12:40 PM EST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1240 PM EST FRI NOV 14 2014
NYZ019>021-085-141845-
ALLEGANY NY-CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-
1240 PM EST FRI NOV 14 2014
...LAKE EFFECT SNOW WILL CONTINUE TO IMPACT THE AREA...
* AT 1237 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MULTIPLE LAKE EFFECT SNOW BANDS CAPABLE OF PRODUCING SNOWFALL RATES
OF UP TO ONE INCH PER HOUR...AND VISIBILITY OF A HALF MILE OR LESS.
THESE LAKE EFFECT SNOW BANDS WERE LOCATED OVER THE WESTERN SOUTHERN
TIER.
* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BANDS INCLUDE...
FREDONIA...
SHERIDAN...
DUNKIRK...
SILVER CREEK...
JAMESTOWN...
LITTLE VALLEY...
EAST OTTO...
CUBA...
WELLSVILLE...
THIS INCLUDES THE NEW YORK THRUWAY BETWEEN EXITS 58 AND 61.
THIS INCLUDES INTERSTATE 86 BETWEEN EXITS 4 AND 33.
IF TRAVELING ACROSS THE AREA...SLOW DOWN AND ALLOW FOR EXTRA TIME TO
REACH YOUR DESTINATION. WATCH OUT FOR SLICK SPOTS ON AREA ROADWAYS.
IN ADDITION...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
LAT...LON 4200 7977 4227 7977 4242 7946 4250 7935
4259 7913 4243 7887 4242 7817 4238 7773
4199 7775
REYNOLDSSpecial weather statement, Nov 14, 2:09 PM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
209 PM EST FRI NOV 14 2014
NYZ019>021-085-142030-
ALLEGANY NY-CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-
209 PM EST FRI NOV 14 2014
...LAKE EFFECT SNOW WILL CONTINUE TO IMPACT THE AREA...
* AT 200 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MULTIPLE LAKE EFFECT SNOW BANDS CAPABLE OF PRODUCING SNOWFALL
RATES OF UP TO ONE INCH PER HOUR...AND VISIBILITY OF A HALF MILE
OR LESS. THESE LAKE EFFECT SNOW BANDS WERE LOCATED OVER THE
WESTERN SOUTHERN TIER.
* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BANDS INCLUDE...
GOWANDA...
FREDONIA...
DUNKIRK...
DAYTON...
CATTARAUGUS...
EAST OTTO...
JAMESTOWN...
OLEAN...
LITTLE VALLEY...
THIS INCLUDES THE NEW YORK THRUWAY BETWEEN EXITS 58 AND 61.
THIS INCLUDES INTERSTATE 86 BETWEEN EXITS 4 AND 33.
IF TRAVELING ACROSS THE AREA...SLOW DOWN AND ALLOW FOR EXTRA TIME TO
REACH YOUR DESTINATION. WATCH OUT FOR SLICK SPOTS ON AREA ROADWAYS.
IN ADDITION...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
LAT...LON 4200 7977 4227 7977 4242 7946 4250 7936
4256 7916 4262 7909 4250 7851 4240 7773
4199 7775
SJWSpecial weather statement, Nov 14, 3:42 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
342 PM EST FRI NOV 14 2014
NYZ019>021-085-142200-
ALLEGANY NY-CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-
342 PM EST FRI NOV 14 2014
...LAKE EFFECT SNOW WILL CONTINUE TO IMPACT THE AREA...
* AT 335 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL
RATES OF UP TO ONE INCH PER HOUR...AND VISIBILITY OF A HALF MILE
OR LESS. THIS LAKE EFFECT SNOW BAND WAS LOCATED OVER THE
WESTERN SOUTHERN TIER.
* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BANDS INCLUDE...
FREDONIA...
CASSADAGA...
SOUTH DAYTON...
CATTARAUGUS...
CONEWANGO...
LEON...
FRANKLINVILLE...
LITTLE VALLEY...
SALAMANCA...
THIS INCLUDES THE NEW YORK THRUWAY BETWEEN EXITS 58 AND 61.
THIS INCLUDES INTERSTATE 86 BETWEEN EXITS 13 AND 31.
IF TRAVELING ACROSS THE AREA...SLOW DOWN AND ALLOW FOR EXTRA TIME TO
REACH YOUR DESTINATION. WATCH OUT FOR SLICK SPOTS ON AREA ROADWAYS.
IN ADDITION...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
LAT...LON 4199 7861 4224 7977 4229 7974 4242 7946
4250 7935 4256 7916 4260 7913 4239 7795
4199 7804
SJWThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 5:12 AM EST | Special Weather Statement | BUF | Oswego | 63 min |
| Nov 14, 6:11 AM EST | Special Weather Statement | BUF | Oswego | 64 min |
| Nov 14, 7:18 AM EST | Special Weather Statement | BUF | Oswego | 57 min |
| Nov 14, 8:40 AM EST | Special Weather Statement | BUF | Oswego, Wayne | 50 min |
| Nov 14, 10:02 AM EST | Special Weather Statement | BUF | Oswego, Wayne | 58 min |
| Nov 14, 10:13 AM EST | Special Weather Statement | BUF | Allegany, Cattaraugus, Chautauqua | 62 min |
| Nov 14, 11:23 AM EST | Special Weather Statement | BUF | Wayne | 52 min |
| Nov 14, 11:27 AM EST | Special Weather Statement | BUF | Allegany, Cattaraugus, Chautauqua | 63 min |
| Nov 14, 12:40 PM EST | Special Weather Statement | BUF | Allegany, Cattaraugus, Chautauqua | 65 min |
| Nov 14, 2:09 PM EST | Special Weather Statement | BUF | Allegany, Cattaraugus, Chautauqua | 81 min |
| Nov 14, 5:19 PM EST | Lake Effect Snow Advisory | BUF | Cattaraugus, Chautauqua | 14 hr |
Nearby
Special Weather Statements in New York, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.